Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Soliton switching and propagation in nonlinear fiber couplers: analytical results

Not Accessible

Your library or personal account may give you access

Abstract

The propagation and the switching of solitons in nonlinear optical fiber couplers have been investigated with a variational method within the framework of the Lagrangian density formulation. Simple analytical solutions have been found to the coupled nonlinear Schrödinger equations that govern the soliton propagation in a nonlinear fiber coupler. It is shown that the soliton propagation and switching behavior predicted by the present analytical method agrees well with results from numerical analysis. In particular, we found that the present analysis is accurate in predicting soliton switching from one core to the other. In addition, our analysis leads us to the discovery of new soliton eigenstates and to the determination of the bifurcation behavior of solitons in nonlinear fiber couplers.

© 1993 Optical Society of America

Full Article  |  PDF Article
More Like This
Phase-controlled switching in nonlinear multiport fiber couplers

C. Schmidt-Hattenberger, R. Muschall, F. Lederer, and U. Trutschel
J. Opt. Soc. Am. B 10(9) 1592-1599 (1993)

Dispersive radiation and nonlinear twin-core fibers

Noel F. Smyth and Annette L. Worthy
J. Opt. Soc. Am. B 14(10) 2610-2617 (1997)

Analytical solution to soliton switching in nonlinear twin-core fibers

P. L. Chu, G. D. Peng, and B. A. Malomed
Opt. Lett. 18(5) 328-330 (1993)

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (7)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (37)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Select as filters


Select Topics Cancel
© Copyright 2024 | Optica Publishing Group. All Rights Reserved